MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10742326
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 11/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that a hemiplegic patient with poor control was injured during an abdominal examination using the somatom force system.After completion of the abdomen scan the operator moved the patient table out of the gantry.During the movement of the patient table the patient´s left arm slipped into the gap between the gantry and the patient table and became trapped, resulting in a humeral fracture.The customer alleged that the patient table moved quickly, and the diameter of the table was too small, resulting in the operator having a blind spot.The user could not observe the upper limbs of the patient.The patient was not secured with an immobilization strap to affix the limbs and body the customer immediately sent the patient for additional diagnosis and the patient's arm was treated with plaster cast.The patient was in stable condition under the treatment.
 
Additional Manufacturer Narrative
Siemens completed the technical investigation of the reported event.The logfiles of the event date were evaluated by the service engineer and revealed that no error occurred related to the patient table.The gap dimensions of the table were also investigated and showed that all gap dimensions are within specification.According to the information available, the patient's arms were placed at the sides of the body without the arms and body being secured with a restraining belt, as recommended per the system instructions for use.According to the instructions for use (print no.Hc-c2-058.621.07.02.02 - p.86) unintentional patient movement may cause injury to the patient: caution unintentional patient movement! injury to the patient.Always fix and observe the patient during the measurement.Caution unintentional patient movement! contusion of patient extremities at patient table and gantry.Always fix and observe the patient during system movements.Caution movable parts of the ct system! possible injury to the patient by moving parts.Always observe the possible contusion points shown in the following pictures.Based on the available information, no general product problem could be identified.This complaint will be closed without additional action.

Brand Name
SOMATOM FORCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key16034312
Report Number3004977335-2022-54646
Device Sequence Number7224827
Product Code JAK
UDI-Device Identifier04056869006956
UDI-Public04056869006956
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10742326
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale